MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE/FIXED HAMMER 700 GRAMS; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE/FIXED HAMMER 700 GRAMS; GUIDE
Model Number 03.010.056
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during insertion of a tibial nail in accordance with proper technique, the combined hammer handle split.The combined hammer was passed off the field and a different hammer was used for continued insertion of the nail without procedure interruption.The patient outcome was unknown.This complaint involves one (1) device.This report is for (1) slide/fixed hammer 700 grams.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary investigation flow: broken visual inspection: slide/fixed hammer 700 grams (part# 03.010.056, lot# unknown, qty# 1) was returned and received at us cq.Upon visual inspection at cq, it is observed that the handle of the device was broken.The pin welded on the hammer shaft also got broken.Few broken fragments of the handle and the broken pin were not returned at cq.The handle got broken across the lot number on the device and the lot number is illegible.Rest of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.Thus, the complaint is being confirmed.Pictures attached were also reviewed and no additional defects were identified.Device failure/defect is identified.Dimensional inspection: dimensional inspection of the received device was not performed at cq due to post manufacturing damage document/specification review no design issues or discrepancies were found during this investigation.The complaint is confirmed.The handle of the device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint is being confirmed for slide/fixed hammer 700 grams (part# 03.010.056, lot# unknown) as the handle of the device was broken.While a definitive root cause could not be identified for the reported problem, it is possible that the handle of the device might have encountered unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a manufacturing record evaluation could not be performed as the lot number could not be determined.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SLIDE/FIXED HAMMER 700 GRAMS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11267853
Report Number2939274-2021-00625
Device Sequence Number3302627
Product Code FZX
UDI-Device Identifier10886982067289
UDI-Public(01)10886982067289
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2025
Device Model Number03.010.056
Device Catalogue Number03.010.056
Device Lot Number4837841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date02/16/2021
Patient Sequence Number1
Patient Age83 YR